Alert archive / California / Gale Warnings in 2010

Gale Warning 112, NWS Eureka, CA

May 3, 2010

NWS Eureka, CA issued this gale warning at May 3, 2010, 2:51 PM PDT. It took effect at May 4, 2010, 3:00 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2010, 2:51 PM PDT (21:51 UTC)
In effect from
May 4, 2010, 3:00 AM PDT
Expired
May 5, 2010, 2:44 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WHUS76 KEKA 032151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 PM PDT MON MAY 3 2010

PZZ475-041030-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-100504T1000Z/
/O.UPG.KEKA.GL.A.0015.100504T1800Z-100506T0400Z/
/O.NEW.KEKA.SE.W.0064.100504T1000Z-100506T0400Z/
/O.NEW.KEKA.GL.W.0112.100504T1000Z-100505T0700Z/
/O.UPG.KEKA.SE.A.0015.100504T1800Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
251 PM PDT MON MAY 3 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 AM TUESDAY TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED.
THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 3 AM TUESDAY TO
9 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 3 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN
EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT WILL GENERATE LOW END GALE FORCE
CONDITIONS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-041030-
/O.EXT.KEKA.SC.Y.0040.100503T2151Z-100504T1800Z/
/O.CON.KEKA.GL.A.0015.100504T1800Z-100506T0400Z/
/O.CON.KEKA.SE.A.0015.100504T1800Z-100506T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 PM PDT MON MAY 3 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN
EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING. 

A TIGHTENING PRESSURE GRADIENT MAY GENERATE LOW END GALE FORCE
CONDITIONS ON TUESDAY AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-041030-
/O.EXT.KEKA.SC.Y.0040.100504T0400Z-100506T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
251 PM PDT MON MAY 3 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 PM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-041030-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100504T1800Z/
/O.CON.KEKA.GL.A.0015.100504T1800Z-100506T0400Z/
/O.CON.KEKA.SE.A.0015.100504T1800Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
251 PM PDT MON MAY 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
TUESDAY MORNING THROUGH WEDNESDAY EVENING. 

A TIGHTENING PRESSURE GRADIENT MAY GENERATE LOW END GALE FORCE
CONDITIONS ON TUESDAY AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
601 
WHUS76 KEKA 041006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT TUE MAY 4 2010

PZZ475-042200-
/O.EXP.KEKA.SC.Y.0040.000000T0000Z-100504T1000Z/
/O.CON.KEKA.GL.W.0112.000000T0000Z-100505T0700Z/
/O.CON.KEKA.SE.W.0064.000000T0000Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 AM PDT TUE MAY 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

A TIGHTENING PRESSURE GRADIENT WILL GENERATE GALE FORCE
CONDITIONS THROUGH LATE THIS EVENING. STEEP WIND WAVES WILL
RESULT IN HAZARDOUS SEAS THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-470-042200-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
/O.CAN.KEKA.GL.A.0015.100504T1800Z-100506T0400Z/
/O.CAN.KEKA.SE.A.0015.100504T1800Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
306 AM PDT TUE MAY 4 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WATCH IS CANCELLED...
...HAZARDOUS SEAS WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WATCH. THE GALE WATCH HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. 

A TIGHTENING PRESSURE GRADIENT WILL RESULT IN GUSTY NORTHWEST
WINDS THROUGH LATE WEDNESDAY NIGHT. A FEW WIND GUSTS TO 35 KNOTS
ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-042200-
/O.EXT.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
306 AM PDT TUE MAY 4 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
179 
WHUS76 KEKA 042121
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PDT TUE MAY 4 2010

PZZ455-470-051100-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
/O.EXB.KEKA.SE.W.0064.100504T2121Z-100505T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
221 PM PDT TUE MAY 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTH WINDS TONIGHT. A SLIGHT DECREASE IN WINDS LATE TONIGHT INTO
WEDNESDAY WILL BE FOLLOWED BY INCREASED WINDS WEDNESDAY EVENING.
THE STRONG WINDS WILL MAINTAIN LARGE AND STEEP NORTHERLY SEAS
OVER THE WATERS THROUGH THIS TIME PERIOD. BOTH WINDS AND SEAS ARE
EXPECTED TO EASE THURSDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


PZZ475-051100-
/O.CON.KEKA.GL.W.0112.000000T0000Z-100505T0700Z/
/O.CON.KEKA.SE.W.0064.000000T0000Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 PM PDT TUE MAY 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTH WINDS TONIGHT. A SLIGHT DECREASE IN WINDS LATE TONIGHT INTO
WEDNESDAY WILL BE FOLLOWED BY INCREASED WINDS WEDNESDAY EVENING.
GALE FORCE GUSTS ARE EXPECTED THROUGH THIS EVENING AND AGAIN
WEDNESDAY EVENING. THE STRONG WINDS WILL MAINTAIN LARGE AND STEEP
NORTHERLY SEAS OVER THE WATERS THROUGH WEDNESDAY NIGHT. BOTH WINDS
AND SEAS ARE EXPECTED TO EASE THURSDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-051100-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
221 PM PDT TUE MAY 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
728 
WHUS76 KEKA 050557
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1057 PM PDT TUE MAY 4 2010

PZZ475-051400-
/O.EXT.KEKA.GL.W.0112.000000T0000Z-100505T1000Z/
/O.CON.KEKA.SE.W.0064.000000T0000Z-100506T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1057 PM PDT TUE MAY 4 2010

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTH WINDS TONIGHT. A SLIGHT DECREASE IN WINDS LATE TONIGHT INTO
WEDNESDAY WILL BE FOLLOWED BY INCREASED WINDS WEDNESDAY EVENING.
GALE FORCE GUSTS ARE EXPECTED THROUGH THIS EVENING AND AGAIN
WEDNESDAY EVENING. THE STRONG WINDS WILL MAINTAIN LARGE AND STEEP
NORTHERLY SEAS OVER THE WATERS THROUGH WEDNESDAY NIGHT. BOTH
WINDS AND SEAS ARE EXPECTED TO EASE THURSDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-470-051400-
/O.CON.KEKA.SE.W.0064.000000T0000Z-100505T1100Z/
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1057 PM PDT TUE MAY 4 2010

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM
PDT THURSDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTH WINDS TONIGHT. A SLIGHT DECREASE IN WINDS LATE TONIGHT INTO
WEDNESDAY WILL BE FOLLOWED BY INCREASED WINDS WEDNESDAY EVENING.
THE STRONG WINDS WILL MAINTAIN LARGE AND STEEP NORTHERLY SEAS
OVER THE WATERS THROUGH THIS TIME PERIOD. BOTH WINDS AND SEAS ARE
EXPECTED TO EASE THURSDAY INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-051400-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1057 PM PDT TUE MAY 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
027 
WHUS76 KEKA 050944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PDT WED MAY 5 2010

PZZ475-052200-
/O.CAN.KEKA.GL.W.0112.000000T0000Z-100505T1000Z/
/O.EXB.KEKA.SC.Y.0040.000000T0000Z-100505T2100Z/
/O.EXT.KEKA.SE.W.0064.000000T0000Z-100506T1300Z/
/O.NEW.KEKA.GL.W.0113.100505T2100Z-100506T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 AM PDT WED MAY 5 2010

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

A STRONG SURFACE PRESSURE GRADIENT WILL PRODUCE GUSTY NORTH WINDS
TODAY AND TONIGHT. WINDS WILL CONTINUE TO EASE SLIGHTLY EARLY
TODAY AND REMAIN BELOW GALE FORCE...BEFORE INCREASING AGAIN THIS
AFTERNOON. GALE FORCE GUSTS ARE EXPECTED BY MID AFTERNOON AND
THROUGH THE EVENING. THE STRONG WINDS WILL MAINTAIN LARGE AND
STEEP NORTHERLY SEAS OVER THE WATERS THROUGH LATE TONIGHT. BOTH
WINDS AND SEAS ARE EXPECTED TO EASE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-470-052200-
/O.CAN.KEKA.SE.W.0064.000000T0000Z-100505T1100Z/
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 AM PDT WED MAY 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 3 AM PDT THURSDAY. 

A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
NORTH WINDS AND LARGE WIND WAVES TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-052200-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100506T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
244 AM PDT WED MAY 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 3, 5:32 AM PDT, 9 hours 19 minutes earlier.

Area forecast discussion, May 3, 5:32 AM PDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
532 AM PDT MON MAY 3 2010

.SYNOPSIS...THE TAIL END OF A WEAK FRONTAL SYSTEM WILL MOVE ACROSS
THE REGION TODAY BRINGING A CHANCE OF LIGHT RAIN TO AREAS NORTH OF
MENDOCINO COUNTY. HIGH PRESSURE WILL REBUILD INTO THE REGION IN THE
WAKE OF THE FRONT WITH DRY WEATHER EXPECTED BEGINNING BY THE MIDDLE
OF THE WEEK.
&&

.DISCUSSION...AN UPPER LEVEL DISTURBANCE MOVING OVER THE RIDGE
WILL PUSH THE TAIL END OF A FRONT ACROSS NW CA TODAY. SCHC POPS IN
SRN HUMBOLDT AND TRINITY COUNTY INCREASE HEADING N WITH GREATEST
CHCS OF PRECIP ALONG THE ORCA BORDER. CONTINUE TO EXPECT RAINFALL
TOTALS OF A TENTH OF AN INCH OR TWO MAINLY OVER DEL NORTE COUNTY.
THIS SYSTEM WILL MOVE OFF TO THE E BY TUE MORNING BUT MODELS IN
GOOD AGREEMENT IN A SECONDARY SURGE OF ENERGY DIVING DOWN THE E
HALF OF THE UPPER RIDGE OFFSHORE. LATEST MODEL SOLUTIONS SHOW THIS
SECONDARY IMPULSE MOVING ASHORE BY WED MORNING WELL N OF CWA
BEFORE MOVING ESE AS IT MOVES FURTHER INLAND. LIMITED MOISTURE AND
THE NORTHERN TRAJECTORY OF THIS SYSTEM WILL LIMIT POPS TO A SHOWER
OR TWO. THE MAIN FCST CHALLENGE WITH THIS FEATURE IS THE POTENTIAL
FOR FROST/FREEZE WED MORNING. MODEL CONSENSUS IS FOR A FAIRLY
ZONAL FLOW ACROSS THE W COAST FOR THE SECOND HALF OF THE WEEK WITH
MINOR PERTURBATIONS MOVING QUICKLY ACROSS THE REGION. LIMITED
MOISTURE AND QUICK MOVEMENT OF THESE DISTURBANCES WILL INHIBIT
PRECIP ALTHOUGH A SHOWER OR TWO CANNOT BE RULED OUT. PRECIP CHCS
BEGIN TO INCREASE HEADING INTO THE WEEKEND AS A TROUGH DEEPENS
OVER THE E PAC. MODEL SOLUTIONS DIFFER IN RESPECT TO TIMING AND
INTENSITY BUT A WETTER AND COOLER PATTERN IS IN STORE HEADING INTO
NEXT WEEK. BC &&

.AVIATION...12Z MONDAY-12Z TUESDAY...AREAS OF MVFR CEILINGS WILL
PERSIST THROUGH AT LEAST 21Z TODAY ALONG THE COAST MAINLY NORTH OF
KACV AHEAD OF AND ALONG A A WEAK COLD FRONT. SOME LIGHT RAIN OR
SHOWERS MAY ALSO DEVELOP...PRIMARILY NORTH OF CAPE MENDOCINO.
CEILINGS WILL TREND HIGHER AND BECOME LARGELY VFR FROM MID AFTERNOON
THROUGH EVENING...ALTHOUGH LOCAL MVFR CEILINGS WILL STILL BE
POSSIBLE ESPECIALLY NEAR HUMBOLDT BAY. VFR WILL PREVAIL THROUGH THE
TAF PERIOD IN INTERIOR LOCALES. WIND SPEEDS WILL BE WEAKER
TODAY...ALTHOUGH SOME LOCALLY GUSTY CONDITIONS ARE POSSIBLE LATE
THIS AFTERNOON AND EVENING BEHIND THE FRONTAL BOUNDARY. BETTWY
&&

.MARINE...NORTH WINDS CONTINUE TO DIMINISH EARLY THIS MORNING
AND WILL REMAIN MUCH WEAKER THROUGH THE DAY...ALTHOUGH GUSTS TO 25
KT WILL STILL BE POSSIBLE OVER THE SOUTHERN WATERS. THE PRESSURE
GRADIENT WILL BEGIN TO TIGHTEN LATE TONIGHT INTO EARLY TUESDAY...AND
GALE FORCE CONDITIONS ARE POSSIBLE OVER ALL BUT THE NORTHERN INNER
WATERS LATE TUESDAY MORNING THROUGH WEDNESDAY EVENING. WE HOISTED A
GALE AND HAZARDOUS SEAS WATCH FOR THIS PERIOD...EXCEPT FOR ZONE 450
WHERE WINDS SHOULD REMAIN BELOW 35KT. SEAS WILL BE MAINLY WIND
DRIVEN...WITH STEEP WIND WAVES IN EXCESS OF 11 TO 12 FT POSSIBLE...
ESPECIALLY OVER THE SOUTHERN OUTER WATERS WHERE CONFIDENCE IN A
PROLONGED GALE EVENT IS HIGHEST. BETTWY
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE AND HAZARDOUS SEAS WATCHES FROM TUE MORNING THROUGH WED EVENING
FOR PZZ455-470-475.
SCA UNTIL TUE MORNING FOR PZZ455-475.
SCA FROM MIDNIGHT TONIGHT THROUGH WED FOR PZZ450.
SCA FROM 6 PM PDT TONIGHT THROUGH TUE EVENING FOR PZZ470.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 3, 2:39 PM PDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PDT MON MAY 3 2010

CAZ003-004-041200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
239 PM PDT MON MAY 3 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FROM TONIGHT INTO EARLY
TUE MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FROM TONIGHT INTO EARLY
TUE MORNING.

AN UNSEASONABLY COLD AIRMASS OVER THE REGION COMBINED WITH MOSTLY
CLEAR SKIES OVERNIGHT TUE WILL ALLOW TEMPERATURES TO DROP INTO
THE MID TO UPPER 30S ALONG THE COAST WITH MID 30S TO BELOW
FREEZING TEMPERATURES OVER THE INTERIOR BY WED MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:53 AM PDTGale WatchEKA24 hr
May 3, 2:53 AM PDTHazardous Seas WatchEKA24 hr
May 3, 2:22 PM PDTFrost AdvisoryEKA18 hr
May 3, 2:51 PM PDTHazardous Seas WarningEKA60 hr

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.